, Volume 176, Issue 1, pp 1-62
Date: 05 Dec 2008

Menger’s theorem for infinite graphs

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We prove that Menger’s theorem is valid for infinite graphs, in the following strong version: let A and B be two sets of vertices in a possibly infinite digraph. Then there exist a set \(\mathcal{P}\) of disjoint AB paths, and a set S of vertices separating A from B, such that S consists of a choice of precisely one vertex from each path in \(\mathcal{P}\). This settles an old conjecture of Erdős.